zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal B-spline collocation method for self-adjoint singularly perturbed boundary value problems. (English) Zbl 1119.65064
The authors propose a numerical method based on a non-overlapping domain decomposition by using B-spline for singularly perturbed two-point boundary-value problems of the form $$-\varepsilon^2 u''(x) + b(x)u(x) = f(x), \quad (0,1), \quad u(0) = \rho_1, \quad u(1) = \rho_2. $$ Recently, {\it R. K. Bawa} and {\it S. Natesan} in [Comput. Math. Appl. 50, No. 8--9, 1371--1382 (2005; Zbl 1084.65070)] devised a non-overlapping domain decomposition method for the singular perturbation problem stated above by using quintic spline. In this article, the authors follow the same domain decomposition idea proposed by Bawa and Natesan [loc. cit.], and use B-splines instead of quintic splines. Error estimates are derived for the B-spline scheme following the same steps for the quintic spline scheme as given in Bawa and Natesan [loc. cit.]. Also, the numerical examples given here do not reflect any improvement of the proposed minor change suggested by the authors as the error estimates are of same order as obtained by Bawa and Natesan [loc. cit.].

MSC:
65L10Boundary value problems for ODE (numerical methods)
34B05Linear boundary value problems for ODE
34E15Asymptotic singular perturbations, general theory (ODE)
65L60Finite elements, Rayleigh-Ritz, Galerkin and collocation methods for ODE
65L70Error bounds (numerical methods for ODE)
WorldCat.org
Full Text: DOI
References:
[1] Shishkin, G. I.: A difference scheme for a singularly perturbed equation of parabolic type with a discontinuous boundary condition. Zh. vychisl. Mat. i mat. Fiz. 28, No. 11, 1649-1662 (1988) · Zbl 0662.65086
[2] Miller, J. J. H.; O’riordan, E.; Shishkin, G. I.: Fitted numerical methods for singular perturbation problems. (1996)
[3] Boglaev, I. P.: A variational difference scheme for a boundary value problem with a small parameter multiplying the highest derivative. Zh. vychisl. Mat. i mat. Fiz. 21, No. 4, 887-896 (1981) · Zbl 0495.65037
[4] Schatz, A. H.; Wahlbin, L. B.: On the finite element method for singularly perturbed reaction -- diffusion problems in two and one dimensions. Math. comp. 40, No. 161, 47-89 (1983) · Zbl 0518.65080
[5] Miller, J. J. H.: On the convergence, uniformly in &z.epsiv;, of difference schemes for a two point boundary singular perturbation problem. Proc. conf., math. Inst., catholic univ., nijmegen, 1978, 467-474 (1979)
[6] O’riordan, E.: Singularly perturbed finite element methods. Numer. math. 44, 425-434 (1984) · Zbl 0569.65065
[7] O’riordan, E.; Stynes, M.: A uniformly accurate finite element method for a singularly perturbed one-dimensional reaction-diffusion problem. Math. comput. 47, 555-570 (1986) · Zbl 0625.65073
[8] O’riordan, E.; Stynes, M.: An analysis of a super convergence result for a singularly perturbed boundary value problem. Math. comput. 46, 81-92 (1986) · Zbl 0612.65043
[9] Stynes, M.; O’riordan, E.: Uniformly accurate finite element method for a singularly perturbed problem in conservative form. SIAM J. Num. anal. 23, 369-375 (1986) · Zbl 0595.65091
[10] Stojanović, M.: Spline collocation method for singular perturbation problem. Glas. mat. Ser. III 37, No. 572/2, 393-403 (2002) · Zbl 1030.65086
[11] K. Surla, V. Jerković, Some possibilities of applying spline collocations to singular perturbation problems, in: Numerical methods and approximation theory, II (Novi Sad, 1985), pp. 19 -- 25. Univ. Novi Sad, Novi Sad, 1985.
[12] Kadalbajoo, M. K.; Aggarwal, V. K.: Fitted mesh B-spline collocation method for solving self-adjoint singularly perturbed boundary value problems. Appl. math. Comput. 161, No. 3, 973-987 (2005) · Zbl 1073.65062
[13] Bawa, R. K.; Natesan, S.: A computational method for self-adjoint singular perturbation problems using quintic spline. Comput. math. Appl. 50, No. 8-9, 1371-1382 (2005) · Zbl 1084.65070
[14] Ahlberg, J. H.; Nilson, E. N.; Walsh, J. L.: The theory of splines and their applications. (1967) · Zbl 0158.15901
[15] Swartz, B. K.; Varga, R. S.: Error bounds for spline and l-spline interpolation. J. approximation theory 6, 1-49 (1972) · Zbl 0242.41008
[16] Lucas, T. R.: Error bounds for interpolating cubic splines under various end conditions. SIAM J. Numer. anal. 11, 569-584 (1974) · Zbl 0286.65004
[17] Prenter, P. M.: Splines and variational methods. (1989) · Zbl 0718.65053
[18] Doolan, E. P.; Miller, J. J. H.; Schilders, W. H. A.: Uniform numerical methods for problems with initial and boundary layers. (1980) · Zbl 0459.65058
[19] Varah, J. M.: A lower bound for the smallest singular value of a matrix. Linear algebra appl. 11, 3-5 (1975) · Zbl 0312.65028
[20] Farrell, P. A.; Hegarty, A. F.; Miller, J. J. H.; O’riordan, E.; Shishkin, G. I.: Robust computational techniques for boundary layers. Applied mathematics (Boca raton) 16 (2000) · Zbl 0964.65083